MAUDE Adverse Event Report: ENCORE MEDICAL L.P. 3D KNEE TIBIAL DOWNSIZE NON-POROUS; TIBIA, STEMMED, POROUS SIZE10 R 3D

ENCORE MEDICAL L.P. 3D KNEE TIBIAL DOWNSIZE NON-POROUS; TIBIA, STEMMED, POROUS SIZE10 R 3D
Catalog Number 335-02-110
Health Effect - Clinical Codes Fall (1848); Pain (1994)
Date of Event 02/28/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to patient falling on their knee.They presented at the surgeon's clinic with knee pain.The computerized tomography (ct) scan "lit up" around the tibia component according to the surgeon.The tibial component was evaluated and determined to be loose.The surgeon removed the loose tibia along with the poly spacer and 4 tibial screws.He cemented in a new tibia baseplate and put in a new poly liner.
 
Additional Manufacturer Narrative
The reason for this revision surgery was knee pain and the tibial component was loose.The previous surgery and the revision detailed in this investigation occurred over 2 years apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported components used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device (s) showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to knee pain and a loose tibial component.The root cause for the pain and device loosening was reported as a fall.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
3D KNEE TIBIAL DOWNSIZE NON-POROUS
Common Device Name
TIBIA, STEMMED, POROUS SIZE10 R 3D
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6437508
Report Number1644408-2017-00176
Device Sequence Number780136
Product Code JWH
UDI-Device Identifier00888912115742
UDI-Public(01)00888912115742
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K020114
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue Number335-02-110
Device Lot Number308B1021
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/28/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/27/2017
Supplement Report FDA Received Date05/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
010-55-020, LOT 005A1113; 010-55-025, LOT 006A1145; 392-13-710, LOT 59605106
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR